Alert archive / Kansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 40, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 4, 2020, 10:10 AM CDT for 7 counties in Kansas. It was in force for 65 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2020, 10:10 AM CDT (15:10 UTC)
- Expired
- May 4, 2020, 11:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Douglas County, KS, Franklin County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 47 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 10:45 AM CDT | TSTM WND DMG | 4 W Overbrook, KS | 6-8 INCH DIAMETER BRANCHES DOWN WITH NICKEL SIZED HAIL. |
| May 4, 10:45 AM CDT | TSTM WND DMG | Overbrook, KS | EMERGENCY MANAGER REPORTED DAMAGE TO SEVERAL BUILDING, INCLUDING BLOWN OUT WINDOWS. STORAGE SHEDS AND A FERTILIZER SILO ALSO BLOWN DOWN. TIME ESTIMATED BASED ON RADAR. |
| May 4, 10:46 AM CDT | TSTM WND GST 75 | 6 Sw Overbrook, KS | |
| May 4, 10:55 AM CDT | TSTM WND GST 66 | 5 W Centropolis, KS | |
| May 4, 10:55 AM CDT | TSTM WND GST 75 | Overbrook, KS | CORRECTED FOR TIME AND MEASURED PEAK WIND GUST. |
| May 4, 10:59 AM CDT | TSTM WND DMG | 3 Ese Scranton, KS | SEVERAL REPORTS OF TREES DOWN IN THE GENERAL CARBONDALE, OVERBROOK, AND BURLINGAME AREA. |
| May 4, 11:05 AM CDT | TSTM WND DMG | Overbrook, KS | REPORTS OF TREES DOWN AND BUILDINGS DAMAGED IN OVERBROOK AREA. |
| May 4, 11:10 AM CDT | TSTM WND DMG | 4 Wsw Globe, KS | EMERGENCY MANAGEMENT REPORTED A PORCH TORN OFF OF A HOUSE AND POWER POLES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 6:33 AM CDT | Severe Thunderstorm Watch | SPC | 12 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111
WUUS53 KTOP 041510
SVRTOP
KSC045-059-111-127-139-177-197-041615-
/O.NEW.KTOP.SV.W.0040.200504T1510Z-200504T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
1010 AM CDT Mon May 4 2020
The National Weather Service in Topeka has issued a
* Severe Thunderstorm Warning for...
Northwestern Franklin County in east central Kansas...
Southeastern Morris County in east central Kansas...
Southeastern Shawnee County in east central Kansas...
Southeastern Wabaunsee County in east central Kansas...
Southwestern Douglas County in east central Kansas...
Osage County in east central Kansas...
Northern Lyon County in east central Kansas...
* Until 1115 AM CDT.
* At 1010 AM CDT, severe thunderstorms were located along a line
extending from 4 miles east of Eskridge to near Allen to 6 miles
southwest of Dunlap, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Southwestern Lawrence, Osage City, Carbondale, Eskridge, Richland,
Overbrook, Lyndon, Burlingame, Americus, Pomona, Scranton, Clinton,
Quenemo, Melvern, Lone Star, Harveyville, Reading, Allen, Admire
and Olivet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3845 9549 3847 9635 3852 9635 3852 9655
3869 9637 3886 9623 3894 9524
TIME...MOT...LOC 1510Z 265DEG 41KT 3887 9603 3867 9620 3852 9646
HAIL...0.75IN
WIND...60MPH
$$
Hennecke4 follow-up statements
701
WWUS53 KTOP 041532
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
1032 AM CDT Mon May 4 2020
KSC127-041542-
/O.CAN.KTOP.SV.W.0040.000000T0000Z-200504T1615Z/
Morris-
1032 AM CDT Mon May 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRIS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
east central Kansas.
LAT...LON 3845 9549 3847 9635 3857 9635 3858 9622
3870 9607 3888 9596 3894 9524
TIME...MOT...LOC 1532Z 278DEG 49KT 3887 9571 3866 9577 3846 9609
$$
KSC045-059-111-139-177-197-041615-
/O.CON.KTOP.SV.W.0040.000000T0000Z-200504T1615Z/
Franklin-Shawnee-Wabaunsee-Douglas-Osage-Lyon-
1032 AM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTHWESTERN FRANKLIN...SOUTHEASTERN SHAWNEE...SOUTHEASTERN
WABAUNSEE...SOUTHWESTERN DOUGLAS...OSAGE AND NORTHERN LYON
COUNTIES...
At 1032 AM CDT, severe thunderstorms were located along a line
extending from 3 miles north of Carbondale to 3 miles northeast of
Osage City to 6 miles northeast of Emporia, moving east at 55 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Southwestern Lawrence, Osage City, Carbondale, Richland, Overbrook,
Lyndon, Burlingame, Americus, Pomona, Scranton, Clinton, Quenemo,
Melvern, Lone Star, Harveyville, Reading, Admire, Olivet, Pomona Lake
and Clinton Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3845 9549 3847 9635 3857 9635 3858 9622
3870 9607 3888 9596 3894 9524
TIME...MOT...LOC 1532Z 278DEG 49KT 3887 9571 3866 9577 3846 9609
HAIL...0.75IN
WIND...70MPH
$$
Hennecke495
WWUS53 KTOP 041549
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
1049 AM CDT Mon May 4 2020
KSC197-041557-
/O.CAN.KTOP.SV.W.0040.000000T0000Z-200504T1615Z/
Wabaunsee-
1049 AM CDT Mon May 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WABAUNSEE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
east central Kansas.
LAT...LON 3845 9549 3847 9607 3869 9605 3874 9599
3874 9595 3877 9595 3889 9580 3894 9524
TIME...MOT...LOC 1547Z 262DEG 47KT 3888 9550 3869 9546 3846 9576
$$
KSC045-059-111-139-177-041615-
/O.CON.KTOP.SV.W.0040.000000T0000Z-200504T1615Z/
Franklin-Shawnee-Douglas-Osage-Lyon-
1049 AM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTHWESTERN FRANKLIN...SOUTHEASTERN SHAWNEE...SOUTHWESTERN
DOUGLAS...OSAGE AND NORTHEASTERN LYON COUNTIES...
At 1047 AM CDT, severe thunderstorms were located along a line
extending from near Richland to 5 miles north of Pomona to near
Olivet, moving east at 55 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters. At 1042 AM 70 to 75 mph wind
gusts were estimated 8 miles south of Overbrook.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Southwestern Lawrence, Osage City, Carbondale, Richland, Overbrook,
Lyndon, Burlingame, Pomona, Scranton, Clinton, Quenemo, Melvern, Lone
Star, Reading, Olivet, Pomona Lake, Clinton Lake, Globe and Melvern
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are capable of producing
widespread wind damage across. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3845 9549 3847 9607 3869 9605 3874 9599
3874 9595 3877 9595 3889 9580 3894 9524
TIME...MOT...LOC 1547Z 262DEG 47KT 3888 9550 3869 9546 3846 9576
HAIL...0.75IN
WIND...80MPH
$$
Hennecke504
WWUS53 KTOP 041555
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
1055 AM CDT Mon May 4 2020
KSC111-041605-
/O.CAN.KTOP.SV.W.0040.000000T0000Z-200504T1615Z/
Lyon-
1055 AM CDT Mon May 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LYON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
east central Kansas.
LAT...LON 3846 9592 3863 9588 3877 9572 3890 9568
3894 9524 3845 9549
TIME...MOT...LOC 1555Z 265DEG 41KT 3889 9541 3870 9537 3847 9567
$$
KSC045-059-139-177-041615-
/O.CON.KTOP.SV.W.0040.000000T0000Z-200504T1615Z/
Franklin-Shawnee-Douglas-Osage-
1055 AM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTHWESTERN FRANKLIN...SOUTHEASTERN SHAWNEE...SOUTHWESTERN
DOUGLAS AND OSAGE COUNTIES...
At 1055 AM CDT, severe thunderstorms were located along a line
extending from near Clinton to near Centropolis to 3 miles southwest
of Melvern, moving east at 45 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Southwestern Lawrence, Osage City, Carbondale, Richland, Overbrook,
Lyndon, Pomona, Clinton, Quenemo, Melvern, Lone Star, Olivet, Pomona
Lake, Clinton Lake, Globe and Melvern Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are capable of producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3846 9592 3863 9588 3877 9572 3890 9568
3894 9524 3845 9549
TIME...MOT...LOC 1555Z 265DEG 41KT 3889 9541 3870 9537 3847 9567
HAIL...0.75IN
WIND...80MPH
$$
Hennecke817
WWUS53 KTOP 041608
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
1108 AM CDT Mon May 4 2020
KSC177-041618-
/O.CAN.KTOP.SV.W.0040.000000T0000Z-200504T1615Z/
Shawnee-
1108 AM CDT Mon May 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHAWNEE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
east central Kansas.
LAT...LON 3846 9569 3861 9554 3876 9548 3892 9544
3894 9524 3845 9549
TIME...MOT...LOC 1608Z 277DEG 40KT 3890 9525 3861 9523 3841 9542
$$
KSC045-059-139-041615-
/O.CON.KTOP.SV.W.0040.000000T0000Z-200504T1615Z/
Franklin-Douglas-Osage-
1108 AM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTHWESTERN FRANKLIN...SOUTHWESTERN DOUGLAS AND SOUTHEASTERN
OSAGE COUNTIES...
At 1108 AM CDT, severe thunderstorms were located along a line
extending from 3 miles north of Pleasant Grove to near Ottawa to 5
miles southeast of Williamsburg, moving east at 45 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Southwestern Lawrence, Pomona, Clinton, Quenemo, Melvern, Lone Star,
Clinton Lake and Globe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3846 9569 3861 9554 3876 9548 3892 9544
3894 9524 3845 9549
TIME...MOT...LOC 1608Z 277DEG 40KT 3890 9525 3861 9523 3841 9542
HAIL...0.75IN
WIND...70MPH
$$
HenneckeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 5:30 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 4, 5:30 AM CDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Topeka KS 530 AM CDT Mon May 4 2020 ...AVIATION UPDATE... .SYNOPSIS... Issued at 325 AM CDT Mon May 4 2020 08Z water vapor and profiler data showed a subtle shortwave over northeast CO. Surface obs indicated a warm front was extending east across southern KS from a surface low in over southeast CO. 925MB and 850MB profilers showed southerly flow up and over this warm front. Meanwhile the 00Z RAOBs from TOP and OUN indicated steep mid level lapse rates from 7 to 8 C/km. && .SHORT TERM...(Today and tonight) Issued at 325 AM CDT Mon May 4 2020 The focus for today is the potential for significant severe weather unfolding later this morning. All of the model guidance shows precip developing over north central and northeast KS and becoming widespread by 15Z. Forecast soundings from the HRRR/RAP/NAM/GFS show elevated CAPE values from 1500 J/KG across northern KS to as much as 3000 J/KG across central KS thanks to 700-500MB lapse rates between 7 and 8 C/km. Additionally effective bulk shear is progged to be around 50KT as a mid level speed max noses into the central plains from the west. So the environment looks to be primed for elevated supercell thunderstorms with the potential for very large hail. Consensus among the models is for the surface low in southeast CO to move east along the KS/OK state line with the frontal boundary remaining south of the forecast area for the most part. Continued moisture advection from a 40KT low level jet up and over this boundary is expected to support the instability progged by the forecast soundings. And with an effective hodograph that is generally straight, supercell storms with possible splits seem probable. Storms across northwestern KS and southeastern NEB have shown a tendency to remain discrete so far. So the biggest question is once storms develop, how with they evolve? The last several runs of the HRRR have shown a tendency for discrete storms into the afternoon while the ARW/NMM/NAM Nest suggests some potential for bowing segments. Given storms should be elevated and propagate generally perpendicular to the low level jet, think the HRRR may be a better solution since there seems to be a lack of strong linear forcing. Given the shear and instability expected to unfold late this morning, I think hail up to and maybe a little bigger than 2 inches in diameter is within the envelope of possibilities. Damaging winds gusts would be a little more conditional given the elevated nature of the storms, but some of the forecast soundings do show downdraft CAPE values approaching 1000 J/kg. So it is not out of the question to see damaging wind gusts from the more intense updrafts. Have increased POPs given the good model consensus and included a mention of severe storms in the forecast. Highs today are not expected to get out of the 60s given the cloud cover and precip anticipated. Showers and thunderstorms should move east of the area late this afternoon and this evening as the shortwave progresses east and high pressure builds in with dry air advecting in from the northwest. There is some indication from the models for light QPF to linger across northeast KS through the evening as the main wave slowly moves across eastern NEB. So have some chance POPs over northeast KS through the evening. Lows tonight should fall into the 40s. A decent pressure gradient and a slow scattering out of the stratus is expected to keep temps from dropping below the mid 40s. .LONG TERM...(Tuesday through Sunday) Issued at 325 AM CDT Mon May 4 2020 High pressure is progged to be the main surface feature over the central plains for the coming days. A series of cold fronts are expected to move through the area as the synoptic pattern amplifies and flow over the Great Plains becomes more meridional. This should keep temps at or below normal through next weekend with periodic chances for precip. The coolest temps continue to set up for Saturday morning with the central of a surface ridge progged to be over northeast KS around sunrise. Have lows in the upper 30s to around 40. The most obvious chance for precip looks to be Thursday night as a more amplified shortwave digs southeast within northwest flow aloft. Have continued with chance POPs for Thursday and Thursday night. There continues to be indications of a weak shortwave clipping northeast KS Tuesday night. The NAM and GFS hint at enough mid level moisture for some light QPF. But the ECMWF fails to saturate mid levels enough to generate any precip. So have kept POPs around 10 percent for now. Another wave is possible Saturday night or Sunday. Although there are still big differences in the strength and track of the wave between the ECMWF and GFS. So confidence in the forecast it marginal for including a POP at this time. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 530 AM CDT Mon May 4 2020 With the short term guidance in good agreement, the forecast is based largely on the consensus with the main focus on timing the restricted conditions. Will use the CAMs to show the most likely timing for the strongest convection. The biggest uncertainty is how long the lower stratus may hang on tonight with the RAP scattering things out a little slower. There may also be a LLWS risk overnight tonight. Will let later shifts focus more on this potential. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Wolters SHORT TERM...Wolters LONG TERM...Wolters AVIATION...Wolters
Hazardous weather outlook, May 4, 3:41 AM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 341 AM CDT Mon May 4 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-050845- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 341 AM CDT Mon May 4 2020 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Thunderstorms are expected to develop over central KS between 5 and 7 am this morning and spread east across the entire area through the morning. Severe thunderstorms are possible with large hail up to 2 inches in diameter and damaging winds gusts the likely hazards. Severe weather is possible over the entire area, but areas along and south of a line from Concordia to Holton are most likely to see severe thunderstorms. The stronger thunderstorms should move east of the area by mid afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to make severe weather reports to the National Weather Service in Topeka. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep Wolters
In the hours before
Local storm report, May 4, 9:37 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
937 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL 1 S RICHMOND 38.38N 95.25W
05/04/2020 E1.75 INCH ANDERSON KS PUBLIC
&&
STLocal storm report, May 4, 9:39 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
939 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM TSTM WND GST 2 SSW GRANDVIEW PLAZA 39.01N 96.80W
05/04/2020 E80 MPH GEARY KS TRAINED SPOTTER
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
SSW GRANDVIEW PLAZA. ESTIMATED 80 MPH
OUTFLOW WIND, LOTS OF TREES DOWN.
&&
DRSpecial weather statement, May 4, 9:51 AM CDT, 19 minutes before
Special Weather Statement National Weather Service Topeka KS 951 AM CDT Mon May 4 2020 KSZ021>023-036-041515- Geary-Clay-Pottawatomie-Riley- 951 AM CDT Mon May 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GEARY...SOUTHERN RILEY...SOUTHWESTERN POTTAWATOMIE AND SOUTHEASTERN CLAY COUNTIES UNTIL 1015 AM CDT... At 951 AM CDT, Doppler radar was tracking a strong thunderstorm near Wakefield, moving east at 50 mph. Penny size hail will be possible with this storm. Locations impacted include... Manhattan, Wakefield, Riley, Milford, Leonardville, Olsburg, Randolph, Keats and Tuttle Creek Lake. A Severe Thunderstorm Watch remains in effect until 300 PM CDT for north central, northeastern and east central Kansas. LAT...LON 3915 9715 3933 9718 3948 9659 3917 9647 TIME...MOT...LOC 1451Z 263DEG 43KT 3925 9707 Skow
Local storm report, May 4, 10:06 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1006 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM TSTM WND GST 4 NNE LAWRENCE 39.01N 95.22W
05/04/2020 M61 MPH DOUGLAS KS AWOS
KLWC.
&&Local storm report, May 4, 10:08 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1008 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM TSTM WND GST 4 ESE PAXICO 39.06N 96.10W
05/04/2020 E70 MPH WABAUNSEE KS TRAINED SPOTTER
MANY TREE LIMBS DOWN IN YARD. BIGGEST IS 4
TO 5 INCHES IN DIAMETER. ESTIMATED 70 MPH
GUSTS.
&&
STLocal storm report, May 4, 10:09 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1009 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND GST 4 NNE WOODBINE 38.84N 96.93W
05/04/2020 M78 MPH DICKINSON KS PUBLIC
1.5 MILE SW OF ROCK SPRINGS RANCH. SOME
BUILDING DAMAGE. 78MPH GUST MEASURED BY
DAVIS WEATHER STATION.
&&
DRThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 6:28 AM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 32 min |
| May 4, 6:57 AM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris, Riley | 48 min |
| May 4, 7:19 AM CDT | Special Weather Statement | TOP | Lyon | 26 min |
| May 4, 7:33 AM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 42 min |
| May 4, 7:35 AM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Ottawa | 40 min |
| May 4, 7:43 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 47 min |
| May 4, 7:47 AM CDT | Special Weather Statement | TOP | Lyon | 28 min |
| May 4, 7:57 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 48 min |
| May 4, 8:15 AM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Riley | 45 min |
| May 4, 8:16 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 44 min |
| May 4, 8:25 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Shawnee, Wabaunsee | 65 min |
| May 4, 8:41 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin, Osage | 64 min |
| May 4, 8:51 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Riley | 39 min |
| May 4, 8:56 AM CDT | Special Weather Statement | TOP | Jefferson | 49 min |
| May 4, 8:57 AM CDT | Special Weather Statement | TOP | Washington | 33 min |
| May 4, 9:00 AM CDT | Severe Thunderstorm Warning | TOP | Anderson | 45 min |
| May 4, 9:06 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jackson, Jefferson, Shawnee | 54 min |
| May 4, 9:06 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin, Osage | 39 min |
| May 4, 9:13 AM CDT | Special Weather Statement | TOP | Dickinson | 32 min |
| May 4, 9:17 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Pottawatomie, Riley, Wabaunsee | 43 min |
| May 4, 9:48 AM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 23 min |
| May 4, 9:51 AM CDT | Special Weather Statement | TOP | Riley | 24 min |
| May 4, 9:57 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 48 min |
| May 4, 10:03 AM CDT | Areal Flood Advisory | TOP | Dickinson, Geary, Pottawatomie, Riley, Wabaunsee | 3 hr |
| May 4, 10:20 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 55 min |
| May 4, 10:34 AM CDT | Special Weather Statement | TOP | Jefferson | 26 min |
| May 4, 10:44 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Douglas, Franklin, Osage | 46 min |
| May 4, 10:46 AM CDT | Areal Flood Advisory | TOP | Jefferson | 3 hr |
| May 4, 10:56 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 47 min |
| May 4, 10:57 AM CDT | Areal Flood Advisory | TOP | Coffey, Lyon, Osage | 3 hr |
| May 4, 11:25 AM CDT | Areal Flood Advisory | TOP | Franklin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.